JOURNAL ARTICLE
REVIEW

Vancomycin-induced linear IgA bullous disease presenting as toxic epidermal necrolysis

M A Waldman, D R Black, J P Callen
Clinical and Experimental Dermatology 2004, 29 (6): 633-6
15550142
Linear IgA bullous dermatosis (LABD) is a rare autoimmune vesiculobullous disorder characterized by variable clinical presentations that may mimic bullous pemphigoid, dermatitis herpetiformis, cicatricial pemphigoid and erythema multiforme. A few cases of drug-induced LABD that clinically resembled toxic epidermal necrolysis (TEN) have been reported. A subset of patients with LABD have been found to be drug-induced; the most common drug being vancomycin. The diagnosis of LABD is confirmed by the presence of a linear band of IgA along the basement membrane zone on direct immunofluorescence microscopy. We report a case of a 77-year-old man who presented to us with vancomycin-induced LABD that presented clinically as TEN. He had a complete recovery over a 3-week period following discontinuation of the vancomycin and the addition of oral dapsone therapy. It is important to be aware that drug-induced LABD can mimic TEN.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
15550142
×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"